MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC CATHETER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC CATHETER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 02/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of recw2025 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that when inserting the introducer met resistance at skin where the seeth the skin, clinician pulled the introducer back and noticed a lip on the introducer that was not allowing for smooth insertion.No patient harm was reported.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of damage to the introducer was confirmed and the cause was determined to be use related.The product returned for evaluation was a 5fr microintroducer dilator/sheath.The sample contained blood residue throughout and the distal edge of the sheath was partially curled backwards.Microscopic examination of the sheath distal sheath edge showed that the force associated with the damage had occurred at two points.It appeared that the sheath had made planar contact with an object which caught the sheath and forced the sheath edge backwards.Further microscopic examination revealed similar damage to the dilator tip, directly forward from the sheath damage.Typical causes of this kind of damage occur during use and include advancing the sheath/dilator into the edge of tough tissue, into an incision which is not sufficiently large, or at a steep angle.Using a slight rotational motion during advancement of the dilator/sheath assembly can mitigate this type of event.A lot history review (lhr) of recw2025 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that when inserting the introducer met resistance at skin where the sheeth the skin, clinician pulled the introducer back and noticed a lip on the introducer that was not allowing for smooth insertion.No patient harm was reported.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of damage to the introducer was confirmed and the cause was determined to be use related.The product returned for evaluation was a 5fr microintroducer dilator/sheath.The sample contained blood residue throughout and the distal edge of the sheath was partially curled backwards.Microscopic examination of the sheath distal sheath edge showed that the force associated with the damage had occurred at two points.It appeared that the sheath had made planar contact with an object which caught the sheath and forced the sheath edge backwards.Further microscopic examination revealed similar damage to the dilator tip, directly forward from the sheath damage.Typical causes of this kind of damage occur during use and include advancing the sheath/dilator into the edge of tough tissue, into an incision which is not sufficiently large, or at a steep angle.Using a slight rotational motion during advancement of the dilator/sheath assembly can mitigate this type of event.A lot history review (lhr) of recw2025 showed no other similar product complaint(s) from this lot number.- attachment: [(b)(4).Pdf].
 
Event or Problem Description
It was reported that when inserting the introducer met resistance at skin where the sheeth the skin, clinician pulled the introducer back and noticed a lip on the introducer that was not allowing for smooth insertion.No patient harm was reported.12/2/2019: additional information rec'd via medwatch "went to place microintroducer in the patient's right basilic vein and it would not advance during picc placement.Removed and noticed defect.Area where peel away sheath meets dilator was not smooth and had a lip on it.Dropped new microintroducer set and placed picc without complications.No harm to the patient, just noticed it would not advance.".

Brand Name
POWERPICC CATHETER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8414221
Report Number3006260740-2019-00533
Device Sequence Number1786076
Product Code LJS
UDI-Device Identifier00801741099403
UDI-Public(01)00801741099403
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K033389
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000484
Device Lot NumberRECW2025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2019
Event Location Hospital
Initial Date Received by Manufacturer 02/18/2019
Supplement Date Received by Manufacturer04/04/2019
12/02/2019
Initial Report FDA Received Date03/12/2019
Supplement Report FDA Received Date04/11/2019
02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age2 YR
Patient Weight15